MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SMI-CONSTRAINED, CMNTD, METAL/POLYMR

SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SMI-CONSTRAINED, CMNTD, METAL/POLYMR
Model Number 71434306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an s and n knee revision, the coupler wasn't engaging one of the washers within the coupler was broken.No injuries or delays reported.A backup device was available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.

Brand Name
LGN OFFSET COUPLER TRIAL 6MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SMI-CONSTRAINED, CMNTD, METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9714437
Report Number1020279-2020-00557
Device Sequence Number2512970
Product Code HRY
UDI-Device Identifier03596010547989
UDI-Public03596010547989
Combination Product (Y/N)N
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434306
Device Catalogue Number71434306
Device Lot Number06CM17133
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/21/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1